Alert archive / Idaho / Lake Wind Advisories in 2016

Lake Wind Advisory 13, NWS Pocatello, ID

June 18, 2016

NWS Pocatello, ID issued this lake wind advisory at Jun 18, 2016, 2:31 AM MDT. It took effect at Jun 18, 2016, 1:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2016, 2:31 AM MDT (08:31 UTC)
In effect from
Jun 18, 2016, 1:00 PM MDT
Expired
Jun 18, 2016, 8:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

668 
WWUS75 KPIH 180831
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
231 AM MDT SAT JUN 18 2016

IDZ021-190200-
/O.NEW.KPIH.LW.Y.0013.160618T1900Z-160619T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
231 AM MDT SAT JUN 18 2016

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING. 

* IMPACTS/TIMING...ROUGHEST CHOP FROM 1 PM THIS AFTERNOON TO 8 PM
  THIS EVENING.

* WINDS...SOUTHWEST 20 TO 25 MPH WITH HIGHER GUSTS.

* LOCATIONS...AMERICAN FALLS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AMERICAN FALLS RESERVOIR. SMALL BOATS WILL BE ESPECIALLY PRONE
TO CAPSIZING.

&&

$$
1 follow-up statement
459 
WWUS75 KPIH 190203
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
803 PM MDT SAT JUN 18 2016

IDZ021-190315-
/O.EXP.KPIH.LW.Y.0013.000000T0000Z-160619T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
803 PM MDT SAT JUN 18 2016

...LAKE WIND ADVISORY HAS EXPIRED...

WIND SPEEDS WERE GENERALLY RUNNING AT OR BELOW 20 MPH SUSTAINED THIS
EVENING WHICH IS BELOW LAKE WIND CRITERIA AND THUS THE ADVISORY
HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Jun 17, 8:45 PM MDT, 5 hours 46 minutes earlier.

Area forecast discussion, Jun 17, 8:45 PM MDT, 5 hours 46 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
845 PM MDT FRI JUN 17 2016

.UPDATE...Weak showers have developed across northeast Nevada this
evening and advected into southwest corner of forecast area in
vicinity of weak shortwave seen on wv sat imagery. Models do show
small area of increased 850-700mb moisture in this region as well
along with weak mid level instability. RAP/HRRR models have
alternated this evening between capturing convection well and not
showing development at all. Believe tail of most significant
development currently over northeast Nevada and should dissipate
between sunset and 06z. Precipitation should remain light but
potential for wind gusts over 40 mph with cell movement roughly
30-35 mph and relative high bases. Remainder of fcst tonight
should remain dry. DMH

&&

.PREV DISCUSSION... /issued 1253 PM MDT FRI JUN 17 2016/

DISCUSSION...

A low pressure system off the Pacific Northwest coast will begin to
lift north over the next 48 hours. As it does so, a few
thunderstorms may develop late this afternoon across the Central
Mountains. A cold front will arrive Saturday afternoon. This is a
mainly dry front so not looking for much rain, but a few storms may
be possible once again across the Central Mountains. Otherwise,
expect gusty winds Saturday afternoon.

A large area of high pressure will settle over the region for Sunday
into midweek. Expect very warm temperatures with highs in the 90s
likely. Some guidance is pushing 100, maybe or maybe not a bit
ambitious. Models are advertising a monsoonal push of moisture
around midweek which may produce a few thunderstorms.

Valle

AVIATION...Widespread VFR conditions through Saturday.  A cold
front will move through the region Saturday and expect winds to
increase after noon on Saturday and could see as high as 20 knots at
IDA and PIH.  Expect shower activity to stay north of SUN.
GK

FIRE WEATHER...Southwest flow aloft to persist this weekend and
will usher in drier air. Min humidities less than 15 percent
expected across portions of the Snake River Plain and in the valleys
of the Central Mountains. Forecast models have been in excellent
agreement regarding these conditions. Haines Index of 5 noted across
the Snake River Plain early Saturday. Only a slight chance for
thunderstorms will exist in the extreme northern portions of the
Sawtooth Mountain Range Saturday afternoon and evening.

Saturday evening through the overnight hours forecast models are
indicating some low level wind shear of near 30 mph around 1000 ft
across the South Central Highlands in areas south and west of I-84.
Improvement will occur mid-morning. Winds elsewhere Saturday
into early Sunday will be in the 15 to 25 mph at the surface.
NP/DV

&&

.PIH Watches/Warnings/Advisories...
None.
&&

Nearby

Lake Wind Advisories in Idaho, 2016Every lake wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.